Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 188, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 3, 2005, 3:43 PM CDT for Edwards County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 3:43 PM CDT (20:43 UTC)
- Expired
- Aug 3, 2005, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 65 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 032043 SVREWX TXC137-032145- /O.NEW.KEWX.SV.W.0188.050803T2043Z-050803T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... EDWARDS * UNTIL 445 PM CDT * AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EDWARDS COUNTY THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2973 10030 2989 10021 3007 10051 2983 10064 $$
1 follow-up statement
000 WWUS54 KEWX 032115 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 PM CDT WED AUG 3 2005 TXC137-032145- /O.CON.KEWX.SV.W.0188.000000T0000Z-050803T2145Z/ EDWARDS TX- 414 PM CDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR EDWARDS COUNTY... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWEST EDWARDS COUNTY...OR ABOUT 18 MILES SOUTH OF CARTA VALLEY...MOVING NORTHEAST AT 5 MPH. . LAT...LON 2973 10030 2989 10021 3007 10051 2983 10064 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:05 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 3, 12:05 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 PM CDT WED AUG 3 2005 .UPDATE... HIGH ALOFT CONTINUES NORTH OF SOUTH CENTRAL TEXAS THROUGH THE WEEKEND AND TO PART OF NEXT WEEK...IN RESPONSE TO THE NORTHERLY MIGRATION OF WESTERLIES IN THE PAST 1 TO 2 WEEKS. SERIES OF WEAK TROFS, OF VARYING INTENSITY, IN LIGHT WIND FIELD ALOFT STILL EXPECTED TO DRIFT OVER THE AREA FROM THE EAST OR EVOLVE OVER THE AREA...IN RESPONSE TO VARYING PATTERNS IN THE WEAK WESTERLIES TO THE NORTH AND TRADE WIND EASTERLIES TO THE SOUTH. FOR TODAY THROUGH THIS EVENING...LOW ALOFT FROM 500 TO 200 HPA... AND DAYTIME HEATING EXPECTED TO CAUSE WDLY SCT SHOWERS OR THUNDERSTORMS AGAIN. BY THIS WEEKEND THE LIGHT WIND FIELD ALOFT CONTINUES WITH FORECAST SHOWING FAVORABLE CONDITIONS FOR WEAK LOW ALOFT AND DAYTIME HEATING WORKING TO MAKE FOR WDLY SCT DAYTIME TO EVENING SHOWERS. THIS PATTERN COULD CONTINUE TO NEXT WEEK. && .PREV DISCUSSION... (ISSUED 352 AM CDT WED AUG 3 2005) DISCUSSION... WEAK TUTT LOW HUNG OVER NORTHERN MEXICO WILL CONTINUE TO BRING ONSHORE FLOW AND MAINLY DIURNAL RAIN CHANCES TO SOUTH CENTRAL TEXAS FOR THE NEXT FEW DAYS. HIGH PRESSURE ALOFT WILL FOCUS MAINLY OVER THE GREAT BASIN WITH A MILD INFLUENCE EXTENDING INTO TX. THE RESULT SHOULD BE SEVERAL DAYS OF AIRMASS THUNDERSTORMS AND NEAR SEASONAL TEMPS. MODEL CONSENSUS HAS BEST MOISTURE POOLING OVER THE AREA FRIDAY BUT THE PATTERN IS TOO VAGUE TO WARRANT MORE THAN A 30 PERCENT CHANCE. MOISTURE COULD REINFORCE FROM THE EAST WHERE ANOTHER UPPER LOW LOOKS TO MEANDER OVER MS/AL THROUGH THE WEEKEND. EARLY NEXT WEEK, THE UPPER PATTERN SHOWS MORE RIDGING OVER TX, WITH SLIGHTLY WARMER TEMPS AND CONVECTION LIKELY TO RETREAT CLOSER TO THE COAST. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Aug 3, 5:27 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT WED AUG 3 2005 TXZ171>173-183>194-202>209-217>225-228-041030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 527 AM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:29 PM CDT | Flash Flood Warning | EWX | Kinney, Uvalde | 3 hr |
| Aug 3, 4:41 PM CDT | Flash Flood Warning | EWX | Real | 2 hr |
| Aug 3, 4:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.